Negative Orlicz-Sobolev norms and strongly nonlinear systems in fluid mechanics

Dominic Breit, Andrea Cianchi*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


We prove a version of the negative norm theorem in Orlicz-Sobolev spaces. A study of boundedness properties of the Bogovskiĭ operator between Orlicz spaces is a crucial step, of independent interest, in our approach. Applications to the problem of pressure reconstruction for non-Newtonian fluids governed by constitutive laws, which are not necessarily of power type, are presented. A key inequality for a numerical analysis of the underlying elliptic system is also derived.

Original languageEnglish
Pages (from-to)48-83
JournalJournal of Differential Equations
Issue number1
Publication statusPublished - 2014


  • Bogovskiĭ operator
  • Negative norms
  • Non-Newtonian fluids
  • Orlicz-Sobolev spaces
  • Singular integrals
  • Strongly nonlinear elliptic systems


Dive into the research topics of 'Negative Orlicz-Sobolev norms and strongly nonlinear systems in fluid mechanics'. Together they form a unique fingerprint.

Cite this